Alert archive / Georgia / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 256, NWS Atlanta, GA

August 20, 2013Crisp County, Wilcox County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Aug 20, 2013, 8:39 PM EDT for Crisp County, Wilcox County, Georgia. It was in force for 51 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 20, 2013, 8:39 PM EDT (00:39 UTC)
Expired
Aug 20, 2013, 9:30 PM EDT
In force
51 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon

Counties Crisp County, GA, Wilcox County, GA

The radar

The Robins AFB radar (KJGX), 93 km from the middle of the area, began a volume at 00:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 20, 8:59 PM EDTTSTM WND DMGPitts, GAMIDDLE GEORGIA EMC REPORTS A FEW POWER OUTAGES IN WILCOX COUNTY. MOST OF THE ISSUES WERE CAUSED BY DOWNED LIMBS. ALSO WILCOX COUNTY 911 RELAYED A REPORT OF A TREE DOWN IN PITTS WITH THESE STORMS. TIME IS ESTIMATED FROM RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 20 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 0.7 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 00:00Z on 2013-08-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2029 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 00:00Z on 2013-08-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 10 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2029 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
661 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
10 m²/s²
0-3 km storm-relative helicity
43 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

502 
WUUS52 KFFC 210039
SVRFFC
GAC081-315-210130-
/O.NEW.KFFC.SV.W.0256.130821T0039Z-130821T0130Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
839 PM EDT TUE AUG 20 2013

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CRISP COUNTY IN CENTRAL GEORGIA
  SOUTHERN WILCOX COUNTY IN CENTRAL GEORGIA

* UNTIL 930 PM EDT

* AT 833 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
  A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS UP TO    
  60 MPH. THIS STORM WAS LOCATED 10 MILES SOUTH OF PITTS...MOVING    
  NORTH AT 15 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  ARABI...ROCHELLE...ABBEVILLE AND CORDELE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6. YOU CAN ALSO TWEET YOUR REPORT USING HASHTAG GAWX.

&&

LAT...LON 3182 8385 3203 8390 3203 8330 3184 8328
      3185 8360 3180 8362 3180 8380
TIME...MOT...LOC 0038Z 170DEG 12KT 3182 8358

$$


16
1 follow-up statement
668 
WWUS52 KFFC 210057
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
857 PM EDT TUE AUG 20 2013

GAC081-315-210130-
/O.CON.KFFC.SV.W.0256.000000T0000Z-130821T0130Z/
WILCOX GA-CRISP GA-
857 PM EDT TUE AUG 20 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM EDT
FOR CRISP AND SOUTHERN WILCOX COUNTIES...

AT 852 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS UP
TO 60 MPH. THIS STORM WAS LOCATED NEAR PITTS...MOVING NORTH AT 15
MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
ABBEVILLE...SEVILLE...EAST CRISP...CORDELE AND TREMONT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6. YOU CAN ALSO TWEET YOUR REPORT USING HASHTAG GAWX.

&&

LAT...LON 3182 8385 3203 8390 3203 8330 3184 8328
      3185 8360 3180 8362 3180 8380
TIME...MOT...LOC 0057Z 170DEG 13KT 3195 8358

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 20, 8:08 PM EDT, 31 minutes earlier.

Area forecast discussion, Aug 20, 8:08 PM EDT, 31 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
808 PM EDT TUE AUG 20 2013

.UPDATE...
CONVECTION BEGINNING TO FIRE MORE INTENSELY ACROSS SOUTHERN
PORTIONS OF THE CWA. A RELATIVELY UNSTABLE...NON WORKED OVER
ATMOSPHERE EXISTS IN THIS AREA. WITH THE APPROACHING SEA BREEZE
FROM THE EAST AND WEAK RIPPLE IN THE FLOW FROM THE
GULF...THUNDERSTORMS HAVE INITIATED IN THIS AREA. AT THIS
TIME...HEAVY RAIN AND FLOODING APPEAR TO BE THE MAIN THREATS WITH
THESE THUNDERSTORMS TONIGHT. AS SUCH...I HAVE OPTED TO CARRY
LIKELY POPS THROUGH 06Z TONIGHT ACROSS SOUTHERN PORTIONS OF THE
CWA. 12Z HIRES NMM SEEMS TO HAVE PEGGED THIS CONVECTION WELL. NO
OTHER UPDATES TO THE AFD ARE LIKELY TONIGHT AS THUNDERSTORMS ARE
INCREASING IN COVERAGE...SLIGHT TWEAKS TO POPS WILL BE MADE
THROUGHOUT THE NIGHT DUE TO THESE THUNDERSTORMS.

&&

.PREV DISCUSSION... /ISSUED 351 PM EDT TUE AUG 20 2013/

SHORT TERM /TONIGHT THROUGH WEDNESDAY NIGHT/...
PERSISTENT PATTERN FOR THE SHORT TERM. THE CWA REMAINS IN A TROPICAL
FLOW OF MOISTURE. THE WEDGE SEEMS TO BE JUST SOUTH OF THE ATLANTA TO
ATHENS AREAS...BUT EXACT BOUNDARY REMAINS VAGUE. MUCH OF THE CWA HAS
EASTERLY WINDS AND NOT LOOKING FOR THE BOUNDARY TO MOVE MUCH DURING
THE SHORT TERM. HOWEVER THE AIR MASS HAS BECOME INCREASINGLY
UNSTABLE SO HAVE CONTINUED WITH THE MENTION OF THUNDER FOR ALL
ZONES. HAVE GONE WITH LIKELY POPS OVER MUCH OF THE AREA THIS EVENING
SINCE PICKING ONE AREA HAS BEEN DIFFICULT. UPPER LOW CLOSES OFF AND
MOVES THROUGH THE OHIO VALLEY WEDNESDAY AND WEDNESDAY
NIGHT...LEAVING THE CWA IN A SOUTHERLY FLOW ALOFT WITH WEAK
IMPULSES. HAVE INCLUDED LIKELY POPS AGAIN FOR WEDNESDAY AFTERNOON.
USED PERSISTENCE FOR TEMPERATURES...TWEAKED THE FORECAST LOWS UP A
DEGREE OR TWO. HIGHS WEDNESDAY VARIABLE DUE TO CLOUDS AND DEVELOPING
SHOWERS.

41

LONG TERM /THURSDAY THROUGH TUESDAY/...
OVERALL...MODELS STILL CONSISTENT WITH KEEPING DEEP PLUME OF
MOISTURE ACROSS THE STATE THROUGH THE WEEK. HAVE MADE SOME MINOR
CHANGES TO POPS AND WX GRIDS...AS WELL AS A FEW TWEAKS TO
TEMPERATURES AND DEW POINTS TO ACCOUNT FOR LATEST MODEL GUIDANCE
AND SOLUTIONS. THE REMAINDER OF THE FORECAST LOOKS TO BE ON
TRACK...SO HAVE MADE FEW OTHER CHANGES AT THIS TIME. THE PREVIOUS
FORECAST DISCUSSION IS INCLUDED BELOW.

31

/ISSUED AT 431 AM EDT TUE AUG 20 2013/
THE WET PATTERN CONTINUES INTO THE EXTENDED...BUT IT DOES LOOK
LIKE THERE IS AN END IN SIGHT. THE SLOW MOVING FRONTAL BOUNDARY IS
STILL OVER CENTRAL GA AND SHOULD CONTINUE MOVING SLOWLY NORTHWARD
THROUGH FRIDAY BEFORE FINALLY WASHING OUT. THIS FRONT WILL WEAKEN
THROUGH THE WEEK BUT IT WILL STILL ACT AS A GUIDE FOR GULF
MOISTURE TO MOVE NORTHWARD ACROSS THE REGION THROUGH THU/FRI.
WITH THE WEDGE WEAKENING ITS HOLD ON N GA...A MORE DIURNAL DRIVEN
CONVECTIVE PATTERN WILL BEGIN TO TAKE OVER WED/THU AND CONTINUE
THROUGH DAY 7. THIS WILL BRING A MUCH WELCOMED BREAK IN THE
FLOODING CONCERNS. THE HEAVIEST RAIN RAIN STILL APPEARS TO BE IN
THE SHORT TERM WITH DEEP TROPICAL MOISTURE REMAINING OVER THE
REGION THROUGH WED/THU. PRECIPITABLE WATERS IN THE 1.5 TO 2.0
INCH RANGE ARE EXPECTED THROUGH THU WITH PWS FINALLY GETTING
BELOW 1.5 INCHES BY 00Z FRI AS THE DEEPER MOISTURE MOVES NORTH AND
EAST OF THE STATE. THE GFS AND ECMWF ARE BOTH BEGINNING TO SHOW A
STRONG HIGH PRESSURE RIDGE BUILDING SOUTH OUT OF THE GREAT LAKE
STATES FRI/SAT. THE GFS SHOWS A VERY DRY AIRMASS MOVING INTO THE
SOUTHEASTERN U.S. WITH THIS RIDGE BY SUNDAY. THE ECMWF SHOWS A
VERY SIMILAR PATTERN BUT STILL KEEPS IN A BIT MORE MOISTURE THAN
THE GFS. EITHER WAY...IT LOOKS LIKE WE WILL SEE A MUCH DRIER START
TO NEXT WEEK THAN WE HAVE SEE IN A WHILE.

01

.AVIATION... 00Z UPDATE...
CONVECTION APPEARS TO BE THE MAIN THREAT FOR CSG AND POSSIBLY MCN
TONIGHT AS A COMPLEX MOVES IN FROM THE SOUTH. EXPECT THE CLUSTER
TO WEAKEN AS IT MOVES NORTH. OVERNIGHT STRATUS BUILDS BACK IN AND
WE WILL SEE IFR TO LIFR CONDITIONS ACROSS THE AREA TOMORROW AM.
CHANCES FOR AFTERNOON THUNDER SEEM TO MIGRATE FROM SOUTH TO NORTH
TOMORROW DURING THE DAY. SOME GUIDANCE WANTS TO DROP THE CEILINGS
BELOW 400 FEET...DID NOT BITE ON THIS AS MOST OF THE SITES HAVE
NOT SEEN RAIN TODAY.

//ATL CONFIDENCE...00Z UPDATE...
MEDIUM CONFIDENCE ON TS TIMING TOMORROW AND CEILING
HEIGHTS....HIGH ALL OTHER ELEMENTS.

ARG

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          69  82  70  87 /  60  60  60  30
ATLANTA         70  82  71  86 /  60  60  60  30
BLAIRSVILLE     67  78  65  84 /  60  60  60  40
CARTERSVILLE    69  83  69  87 /  60  60  60  30
COLUMBUS        72  87  73  90 /  60  60  60  30
GAINESVILLE     69  79  70  85 /  60  60  60  30
MACON           71  86  72  90 /  60  60  60  30
ROME            70  85  69  88 /  60  60  60  20
PEACHTREE CITY  69  83  70  87 /  60  60  60  30
VIDALIA         72  89  74  89 /  60  60  40  30

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL 11 PM EDT THIS EVENING FOR THE FOLLOWING
ZONES: BALDWIN...BIBB...BLECKLEY...CHATTAHOOCHEE...CRAWFORD...
CRISP...DODGE...DOOLY...EMANUEL...GLASCOCK...HANCOCK...HOUSTON...
JEFFERSON...JOHNSON...JONES...LAURENS...MACON...MARION...
MONTGOMERY...PEACH...PULASKI...SCHLEY...STEWART...SUMTER...
TAYLOR...TELFAIR...TOOMBS...TREUTLEN...TWIGGS...WARREN...
WASHINGTON...WEBSTER...WHEELER...WILCOX...WILKINSON.

&&

SHORT TERM...ARG
LONG TERM....01
AVIATION...ARG
Hazardous weather outlook, Aug 20, 6:17 AM EDT, 14 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
617 AM EDT TUE AUG 20 2013

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-211030-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
617 AM EDT TUE AUG 20 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT...

WEATHER HAZARDS EXPECTED...
LOCALLY HEAVY RAIN IS EXPECTED WHICH MAY CAUSE SOME FLASH
FLOODING MAINLY ACROSS CENTRAL GEORGIA. ISOLATED TO SCATTERED
THUNDERSTORMS COULD PRODUCE OCCASIONAL LIGHTNING AND WIND GUSTS TO
40 MPH ACROSS PORTIONS OF NORTH AND CENTRAL GEORGIA. ISOLATED
STRONG STORMS CAN BE EXPECTED ALONG AND SOUTH OF A COLUMBUS TO
MACON TO AUGUSTA LINE BUT NOT EXPECTING ANY SEVERE STORMS THROUGH
TONIGHT.

DISCUSSION...
A WEDGE OF HIGH PRESSURE ACROSS NORTHEAST GEORGIA IS WEAKENING
ACROSS AS A WARM FRONT MOVES NORTH ACROSS CENTRAL GEORGIA. THIS
FRONT IS EXPECTED TO CONTINUE MOVING NORTH THROUGH TONIGHT.
TROPICAL MOISTURE AND INSTABILITY WILL COMBINE TO PRODUCE ISOLATED
TO SCATTERED THUNDERSTORMS OVER NORTH AND CENTRAL GEORGIA. THE
MAIN CONCERN REMAINS FLOODING ACROSS MOST OF CENTRAL GEORGIA...SEE
THE FLASH FLOOD WATCH /FFAFFC/ FOR MORE DETAILS...HOWEVER MODERATE
INSTABILITY AND SHEAR ACROSS PORTIONS OF THE STATE WILL PROVIDE A
CHANCE FOR ISOLATED STRONG STORMS THIS AFTERNOON AND EARLY
EVENING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

WEATHER HAZARDS EXPECTED...
HEAVY RAIN WITH LOCALIZED FLOODING AND RIVER FLOODING IS
POSSIBLE THROUGH THURSDAY. OCCASIONAL LIGHTNING AND GUSTY WINDS
WITH THE STRONGER STORMS ARE POSSIBLE MAINLY ACROSS CENTRAL
GEORGIA CLOSE TO THE NEARLY STATIONARY FRONTAL BOUNDARY DURING THE
AFTERNOON PERIODS THROUGH THE END OF THE WEEK.

DISCUSSION...
A STATIONARY FRONT AND UPPER LEVEL TROUGH ARE THE FOCUS FOR A WET
PERIOD...AS DEEP TROPICAL MOISTURE MOVES OVER THE AREA THROUGH
THE END OF THE WEEK. CONDITIONS WILL CONTINUE TO BE MONITORED
CLOSELY FOR POTENTIAL FLOODING THROUGH THURSDAY. A MORE DIURNALLY
DRIVEN THUNDERSTORM PATTERN SHOULD RETURN THROUGH THE WEEKEND WITH
DRIER AIR MOVING IN ACROSS THE STATE BY THE BEGINNING OF NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED
TO SUBMIT REPORTS OF SEVERE WEATHER OR FLOODING THROUGH THE WEB BY
GOING TO WEATHER.GOV/ATLANTA.

In the hours before

Local storm report, Aug 20, 3:31 PM EDT, 5 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
331 PM EDT TUE AUG 20 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0930 PM     FLASH FLOOD      ENGLISH EDDY            31.97N 82.36W
08/18/2013                   TOOMBS             GA   EMERGENCY MNGR

            FLOOD WATERS FROM NEARBY CREEKS AND STREAMS OVERFLOWED
            PORTIONS OF AROUND 6 ROADS IN THE ENGLISH EDDY AREA. THIS
            INCLUDED PORTIONS OF GEORGIA HIGHWAY 147 AND CEDAR
            CROSSING ROAD.

&&

KFRANTZ
Special weather statement, Aug 20, 7:37 PM EDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
737 PM EDT TUE AUG 20 2013

GAZ089>091-210015-
737 PM EDT TUE AUG 20 2013

...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN MUSCOGEE...MARION
AND CHATTAHOOCHEE COUNTIES UNTIL 815 PM EDT...

AT 729 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF THUNDERSTORMS WITH HEAVY RAIN OVER CHRISTOPHER...MOVING
NORTH TO NORTHWEST AT 10 MPH.

RAINFALL AMOUNTS BETWEEN 1 AND 2 INCHES CAN BE EXPECTED ACROSS
MUSCOGEE...MARION AND CHATTAHOOCHEE COUNTIES...INCLUDING AREAS
AROUND ZELLOBEE...BRANTLEY...JAMESTOWN/SOUTH FORT BENNING...MANTA...
CHRISTOPHER...CUSSETA...MARION ESTATES...OAKLAND...JUNIPER...
EELBECK/WEST FORT BENNING...FORT BENNING/LAWSON ARMY AIR
FIELD...VISTA TERRACE...HIGHLAND PARK...AVONDALE AND SAINT MARYS
HILLS.

DRIVERS SHOULD USE CAUTION AS INTENSE RAINFALL WILL REDUCE
VISIBILITIES. TEMPORARY STREET FLOODING AND PONDING OF WATER ON
ROADWAYS IS LIKELY.

&&

LAT...LON 3223 8463 3222 8481 3223 8492 3227 8490
      3232 8501 3242 8497 3247 8501 3257 8469
      3256 8467 3252 8469 3253 8465 3252 8457
      3255 8456 3255 8453 3220 8454 3220 8459
TIME...MOT...LOC 2334Z 160DEG 7KT 3232 8472

16
Special weather statement, Aug 20, 7:50 PM EDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
750 PM EDT TUE AUG 20 2013

GAZ104-210015-
750 PM EDT TUE AUG 20 2013

...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN SUMTER COUNTY UNTIL
815 PM EDT...

AT 746 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF THUNDERSTORMS WITH HEAVY RAIN OVER HUNTINGTON...MOVING
NORTHWEST AT 10 MPH.

RAINFALL AMOUNTS BETWEEN 1 TO 2 INCHES CAN BE EXPECTED ACROSS SUMTER
COUNTY...INCLUDING AREAS AROUND LAMAR...HUNTINGTON...COBB...
LESLIE...DESOTO...SUMTER...PENNINGTON...MADDOX...CROXTON CROSSROADS
...METHVINS...NEW ERA...PLAINS...ANDERSONVILLE...AMERICUS AND
SHILOH.

DRIVERS SHOULD USE CAUTION AS INTENSE RAINFALL WILL REDUCE
VISIBILITIES. TEMPORARY STREET FLOODING AND PONDING OF WATER ON
ROADWAYS IS LIKELY.

&&

LAT...LON 3190 8434 3211 8444 3216 8443 3216 8419
      3221 8418 3222 8413 3219 8413 3219 8405
      3209 8398 3205 8398 3202 8395 3192 8392
      3191 8433
TIME...MOT...LOC 2348Z 147DEG 7KT 3201 8411

16
Special weather statement, Aug 20, 8:13 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
813 PM EDT TUE AUG 20 2013

GAZ078>080-089>093-104-210100-
813 PM EDT TUE AUG 20 2013

...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN TALBOT...SUMTER...
SCHLEY...MUSCOGEE...MARION...MACON...TAYLOR...CHATTAHOOCHEE AND
HARRIS COUNTIES UNTIL 900 PM EDT...

AT 810 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS WITH HEAVY RAIN FROM SAINT MARYS HILLS THROUGH
BUENA VISTA TO LAMAR...MOVING NORTH AT 10 MPH.

RAINFALL AMOUNTS BETWEEN 1 AND 2 INCHES CAN BE EXPECTED ACROSS
TALBOT...SUMTER...SCHLEY...MUSCOGEE...MARION...MACON...TAYLOR...
CHATTAHOOCHEE AND HARRIS COUNTIES...INCLUDING AREAS AROUND CEDAR
CREEK...CONCORD...FIVE POINTS...PENNINGTON...METHVINS...NEW
ERA...DESOTO...ANDERSONVILLE...CLEARVIEW...ANDERSONVILLE NATIONAL
HISTORIC SITE...FOUNTAINVILLE...BUMPHEAD...LA CROSSE...WALLS CROSSING
AND MURRAYS CROSSROADS.

DRIVERS SHOULD USE CAUTION AS INTENSE RAINFALL WILL REDUCE
VISIBILITIES. TEMPORARY STREET FLOODING AND PONDING OF WATER ON
ROADWAYS IS LIKELY.

&&

LAT...LON 3224 8434 3229 8494 3232 8500 3235 8501
      3243 8497 3246 8501 3249 8500 3256 8505
      3259 8505 3271 8453 3262 8419 3240 8395
      3225 8395 3216 8404 3209 8398 3201 8396
      3193 8407
TIME...MOT...LOC 0011Z 191DEG 5KT 3245 8493 3249 8449
          3224 8404 3203 8403

16
Special weather statement, Aug 20, 8:24 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
824 PM EDT TUE AUG 20 2013

GAZ106-108-210100-
824 PM EDT TUE AUG 20 2013

...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING AND HEAVY
RAIN IN WILCOX AND CRISP COUNTIES UNTIL 900 PM EDT...

AT 819 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
AN AREA OF STRONG THUNDERSTORMS 7 MILES SOUTHWEST OF DOUBLE
RUN...MOVING NORTH AT 20 MPH.

RAINFALL AMOUNTS BETWEEN 1 AND 2 INCHES CAN BE EXPECTED ACROSS
WILCOX AND CRISP COUNTIES...INCLUDING AREAS AROUND ARABI...
DOUBLE RUN...WENONA...RAINES...HATLEY...SEVILLE...PITTS...EAST
CRISP...TREMONT AND CORDELE.

DRIVERS SHOULD USE CAUTION AS INTENSE RAINFALL WILL REDUCE
VISIBILITIES. TEMPORARY STREET FLOODING AND PONDING OF WATER ON
ROADWAYS IS LIKELY.

&&

LAT...LON 3181 8381 3181 8383 3182 8385 3202 8389
      3203 8346 3184 8346 3185 8360 3181 8361
      3180 8362 3180 8380
TIME...MOT...LOC 0022Z 180DEG 17KT 3178 8362

16

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 20, 8:13 PM EDTSpecial Weather StatementFFCChattahoochee, Macon, Marion, Muscogee, Schley, Talbot and 1 more47 min
Aug 20, 8:24 PM EDTSpecial Weather StatementFFCCrisp36 min
Aug 20, 8:55 PM EDTSevere Thunderstorm WarningFFCDooly, Pulaski, Wilcox50 min
Aug 20, 9:00 PM EDTSpecial Weather StatementFFCMacon, Talbot, Taylor30 min
Aug 20, 9:33 PM EDTFlash Flood WarningFFCCrisp, Dooly, Wilcox6 hr
Aug 20, 9:52 PM EDTSpecial Weather StatementFFCCrawford, Houston, Peach, Upson53 min
Aug 20, 11:03 PM EDTSpecial Weather StatementFFCDodge42 min
Aug 20, 11:37 PM EDTSpecial Weather StatementFFCLaurens, Wheeler38 min
Aug 20, 11:51 PM EDTSpecial Weather StatementFFCNewton, Rockdale24 min
Aug 21, 12:20 AM EDTSpecial Weather StatementFFCLaurens40 min
Aug 21, 4:07 AM EDTFlash Flood WatchFFCBaldwin, Bibb, Bleckley, Chattahoochee, Crawford, Crisp and 29 more17 hr
Aug 21, 9:26 AM EDTSpecial Weather StatementFFCRockdale64 min
Aug 21, 10:06 AM EDTSpecial Weather StatementFFCRockdale54 min
Aug 21, 11:17 AM EDTSpecial Weather StatementFFCDeKalb58 min
Aug 21, 11:51 AM EDTFlash Flood WarningFFCDeKalb6 hr
Aug 21, 12:10 PM EDTFlash Flood WarningFFCWhite6 hr
Aug 21, 1:24 PM EDTSpecial Weather StatementFFCPolk36 min
Aug 21, 3:47 PM EDTSpecial Weather StatementFFCTelfair, Wheeler28 min
Aug 21, 4:42 PM EDTSpecial Weather StatementFFCChattooga, Dade, Walker33 min
Aug 21, 4:57 PM EDTSevere Thunderstorm WarningFFCOglethorpe, Wilkes48 min
Aug 21, 5:58 PM EDTSpecial Weather StatementFFCPolk32 min
Aug 21, 6:22 PM EDTSpecial Weather StatementFFCHaralson38 min
Aug 21, 6:58 PM EDTSpecial Weather StatementFFCMonroe32 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.